Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 18, 2007, 4:43 PM EDT for Crawford County, Roscommon County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 4:43 PM EDT (20:43 UTC)
- Expired
- Oct 18, 2007, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Crawford County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 42 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 182043
SVRAPX
MIC039-143-182145-
/O.NEW.KAPX.SV.W.0062.071018T2043Z-071018T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
443 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 545 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
HIGGINS LAKE...OR ABOUT 9 MILES SOUTHWEST OF ROSCOMMON...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSCOMMON...
INTERSECTION OF I-75 AND...
INTERSECTION OF M-72 AND...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
LAT...LON 4439 8471 4441 8478 4443 8480 4485 8461
4478 8438 4451 8438
TIME...MOT...LOC 2043Z 217DEG 35KT 4447 8474
$$1 follow-up statement
000
WWUS34 KAPX 182115
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
516 PM EDT THU OCT 18 2007
MIC039-143-182126-
/O.CAN.KAPX.SV.W.0062.000000T0000Z-071018T2145Z/
CRAWFORD MI-ROSCOMMON MI-
516 PM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON AND CRAWFORD
COUNTIES IS CANCELLED...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4439 8471 4441 8478 4443 8480 4485 8461
4478 8438 4451 8438
TIME...MOT...LOC 2116Z 217DEG 35KT 4473 8447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 1:52 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 18, 1:52 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
152 PM EDT THU OCT 18 2007
.AVIATION...1 OR 2 HOURS AT MOST IS EXPECTED WITH THE OVERCAST IFR
CEILINGS. KTVC HAS ALREADY MADE IT INTO A SCATTERED MVFR DECK...AND
KAPN AND KPLN WILL FOLLOW SHORTLY. CEILINGS FOR THE REMAINDER OF THE
AFTERNOON WILL HOLD STEADY AROUND A SCT-BKN MVFR DECK. A COLD FRONT
WILL APPROACH NORTHERN MICHIGAN BY MID EVENING TONIGHT...KICKING OFF
SOME SHOWERS AND THUNDERSTORMS. AREAS AROUND KPLN AND KTVC WILL SEE
THIS ACTIVITY SHORTLY AFTER 9 PM...WITH KAPN HOLDING OFF UNTIL AFTER
MIDNIGHT. AS THE FRONT PASSES BY TOMORROW MORNING...CEILINGS WILL
FALL BACK DOWN TO BETWEEN 1 AND 2KFT IN A MUCH COOLER AND MOISTURE
LADEN AIRMASS.
KAS
&&
.UPDATE... /ISSUED 1130 AM EDT THU OCT 18 2007/
984 MB SFC LOW CENTERED OVER THE MINNESOTA/IOWA BORDER WITH THE WARM
FRONT EXTENDING ESE ACROSS CENTRAL LAKE MICHIGAN INTO CENTRAL LOWER
MICHIGAN. VERY STRONG FLOW (40-60 KNOTS AT 850 MB) ACROSS THE
FRONTAL SLOPE LEADING TO EXPANSIVE SHOWER ACTIVITY NOW LIFTING UP
THROUGH NRN LOWER MICHIGAN. HOWEVER...VERY PRONOUNCED DRY SLOT
ALREADY DRIVING UP ACROSS SRN WISCONSIN AND SRN LAKE MICHIGAN AND
CUTTING OFF THE WIDESPREAD PRECIP. RADAR/WATER VAPOR IMAGERY
EXTRAPOLATION SUGGESTS DRY SLOT AND CUTOFF TO THE WIDESPREAD SHOWER
ACTIVITY (ALONG WITH SOME CLEARING) WILL REACH THE SW COUNTIES AS
EARLY AS NOONTIME AND ACROSS THE REST OF THE CWA BY MID AFTERNOON.
HAVE ALREADY ADJUSTED WEATHER/POP/SKY GRIDS ACCORDINGLY.
ATTENTION THEN TURNS FOR THE REST OF THE AFTERNOON INTO THE EVENING
WITH THUNDERSTORM/SEVERE WEATHER POTENTIAL. 12Z APX SOUNDING
REVEALING ABOUT AS MUCH 0-3KM SPEED AND DIRECTIONAL SHEAR AS I HAVE
SEEN UP HERE IN SOME TIME WITH A STRONG CLOCKWISE TURNED HODOGRAPH
YIELDING 474 M2S2 0-3KM COMPUTED STORM RELATIVE HELICITY.
FORTUNATELY...NO INSTABILITY TO SPEAK OF AT THE MOMENT (3 J/KG CAPE
RIGHT OFF THE SOUNDING) AND HENCE DID REMOVE THUNDER FOR THE NEXT
FEW HOURS. CONDITIONS WILL CHANGE HOWEVER AS THE STACKED LOW MOVES
QUICKLY TO NEAR DULUTH BY 00Z AND ATTENDANT DRY SLOT AND WARM FRONT
SURGE UP ACROSS NRN MICHIGAN DURING THE AFTERNOON. MEANWHILE...
RESPECTABLE MID LEVEL HEIGHT FALLS/COOLING FORECAST TO TAKE SHAPE
THIS AFTERNOON (SEE DVN 12Z SOUNDING) AS UPSTREAM SHORTWAVE AND EXIT
REGION OF UPPER JET PUNCH UP ACROSS LOWER MICHIGAN. UNCLEAR JUST HOW
MUCH CLEARING/HEATING WE WILL REALIZE THIS AFTERNOON TO AID
DESTABILIZATION GIVEN ALL THE PRECIP AND LINGERING LOW LEVEL
MOISTURE AROUND. BUT CONSIDERING THE PRONOUNCED MID LEVEL COOLING...
THAT MAY NOT MATTER MUCH. FORECAST SOUNDINGS ACROSS S/SW PORTION OF
THE CWA BY 21Z SHOWING UP NEAR 1000 J/KG MLCAPE (MUCH OF WHICH IS
CENTERED IN THE MID LEVELS). AND GIVEN THE TREMENDOUS WIND FIELDS
AND RESULTING BULK SHEAR PROFILES (UP NEAR 80 KNOTS AT 500 MB ACROSS
NRN AND CENTRAL LOWER MICHIGAN BY 00Z) ANY STORMS THAT DEVELOP WILL
HAVE GOOD POTENTIAL TO PRODUCE SEVERE WEATHER WITH LOW TOPPED
ROTATING SUPERCELLS OR SMALL BOWING SEGMENTS THE MOST LIKELY MODE.
SPC DAY 1 SLIGHT RISK ACROSS THE CWA CERTAINLY JUSTIFIED AND IMAGINE
THAT IF BETTER SFC HEATING WAS ANTICIPATED THIS AFTERNOON LOWER
MICHIGAN WOULD BE IN THE MDT RISK AREA. WILL JUST HAVE TO SEE HOW
THIS GOES BUT WILL OBVIOUSLY CONTINUE TO HIGHLIGHT THE SEVERE
WEATHER RISK IN THE HAZARDOUS WEATHER OUTLOOK.
ADAM
&&
.PREV DISCUSSION...ISSUED AT 417 AM EDT THU
02Z SURFACE/RUC ANALYSIS AND IR/WV/RADAR IMAGERY SHOW SEVERAL
SHORTWAVES WITHIN THE MAIN 500MB NEGATIVELY TILTED UPPER TROUGH
WHICH RUNS FROM THE WESTERN DAKOTAS TO CENTRAL NEBRASKA AND KANSAS
TO EASTERN OKLAHOMA. BETWEEN THE TROUGH AXIS AND THE DOWNSTREAM
RIDGE AXIS...WHICH IS LOCATED ACROSS NORTHERN MICHIGAN TO SOUTH
CAROLINA...SEVERAL AREAS OF CONVECTION EXIST WITH THE NEAREST BATCH
LOCATED OVER CENTRAL WISCONSIN AND SE LOWER MICHIGAN WHERE A 50 KT
LLJ IS RIDING NEARLY PERPENDICULAR OVER A WARM FRONT...WHICH
STRETCHES FROM THE SURFACE LOW OVER EASTERN KANSAS TO NORTHERN
ILLINOIS AND CENTRAL INDIANA. SOME OF THIS CONVECTION IS ALREADY
KNOCKING ON THE DOOR STEP NEAR LUDINGTON AND MANISTEE...BUT NOT MUCH
THUNDER HAS BEEN OBSERVED WITH IT YET. THAT IS CONFINED TO TO THE
AXIS OF THE LLJ IN A REGION OF STRONGEST LIFT AND LOW LEVEL MOISTURE
TRANSPORT. ADDITIONAL CONVECTION IS SURGING NORTH ACROSS CENTRAL
ILLINOIS AHEAD OF THE 700MB PREFRONTAL TROUGH ASSOCIATED WITH THE
LEADING EDGE OF THE DRY SLOT. THE ARE SEVERAL FORECAST CONCERNS TO
DEAL WITH THROUGH TONIGHT...INCLUDING ASSESSING THE SEVERE
THUNDERSTORM THREAT AS THE CORE OF THE UPPER TROUGH MOVES INTO THE
UPPER MIDWEST...AND WIND HEADLINES AS THE PRESSURE GRADIENT TIGHTENS
IN ADVANCE OF THE APPROACHING LOW PRESSURE SYSTEM.
TODAY...UPPER TROUGH OVER THE GREAT PLAINS WILL STRENGTHEN AND CLOSE
OFF AS IT MOVES FROM CENTRAL NEBRASKA TO NEAR MINNEAPOLIS WHILE THE
ASSOCIATED SURFACE LOW MOVES FROM EASTERN KANSAS TO UNDER THE UPPER
LOW AS IT OCCLUDES BY 00Z FRI. 50-60KT LLJ WILL CONTINUE TO PUSH
THE WARM FRONT NORTHWARD THIS MORNING...WHICH WILL REACH SOUTHERN
LOWER MICHIGAN BY 12Z AND TVC TO TAWAS CITY BY 18Z AND EASTERN UPPER
BY 00Z. STRONG 300-305K ISENTROPIC ASCENT OVER THE WARM FRONT AIDED
BY -DIV Q AHEAD OF AN APPROACHING POTENT SHORTWAVE SEEN CURRENTLY ON
WV OVER OKLAHOMA WILL PUSH A BAND OF MODERATE TO HEAVY RAIN FROM SW
TO NE THIS MORNING AND EARLY AFTERNOON. SOME THUNDER MAY ACCOMPANY
THIS RAINFALL AS SHOWALTER INDICES FALL BETWEEN 0 AND 2 C. BY EARLY
AFTERNOON...PREFRONTAL TROUGH/LEADING EDGE OF A DRY SLOT WILL
APPROACH THE AREA...WHICH WILL HELP DRY OUT THE MID-LEVELS...BUT
AMPLE MOISTURE WILL REMAIN IN THE LOW LEVELS AS SHOWN ON FORECAST
SOUNDINGS. THIS DRY SLOT WILL MARCH FROM SW-NE DURING THE AFTERNOON
BUT STILL UNCLEAR HOW MUCH TSRA/SHRA WILL BE AROUND GIVEN RAPIDLY
COOLING MID-LEVELS/INCREASING INSTABILITY WITH FORCING FROM
SHORTWAVES ROTATING AROUND THE PARENT UPPER LOW. BELIEVE IF
ANYWHERE...THE SE ZONES WILL SEE THE LOWEST COVERAGE OF CONVECTION
GIVEN THEIR THE FARTHEST DISTANCE FROM THE UPPER
LOW/FORCING/INSTABILITY. WITH SOME HEATING...A 68/61 PARCEL WILL
HAVE ABOUT 1000 J/KG TO WORK SHOULD ANY CONVECTION DEVELOP. IN
ADDITION...0-6KM BULK SHEAR IS A 70KTS WITH 0-3KM SRH 415
M2S2...MEANING ANY CONVECTION WILL QUICKLY BECOME ORGANIZED WITH
LOW-TOPPED SUPERCELLS POSSIBLE. BOTTOM LINE IS...IF ANYTHING GOES
THIS AFTERNOON...IT HAS THE POTENTIAL TO BE BIG WITH THE BEST CHANCE
OVER THE SW ZONES. AS FAR AS WIND HEADLINES ARE
CONCERNED...POTENTIAL IS THERE TO TAP INTO THE 40-50KTS AT 850MB
THIS AFTERNOON OVER LAND...AND PARTICULAR ACROSS NORTHERN LOWER
WHERE THE MOST MIXING WILL OCCUR. SEEING THAT THE STRONGEST WIND
FIELDS ARE DURING THE MORNING WHEN THERE WILL BE THE MOST CLOUD
COVER...WILL HOLD OFF ON ANY LAND-BASED WIND HEADLINES.
COLLABORATION WITH DOWNSTATE OFFICES WOULD CONCUR...BUT IT COULD BE
CLOSE. ADDITIONALLY...SINCE THE STRONGEST WINDS WILL OCCUR DURING
THE MORNING WITH CLOUD COVER...950MB WINDS THIS AFTERNOON WEAKEN
BETWEEN 25-30 KTS ACROSS THE LAKE HURON ZONES. THINK WE WOULD NEED
SOME SORT OF LOCAL EFFECTS TO GET GALES ON THE HURON ZONES...AND DO
NOT ANTICIPATE THAT HAPPENING. WILL THEREFORE JUST GO WITH SMALL
CRAFT ADVISORIES.
TONIGHT...UPPER LOW AND SURFACE REFLECTION SLOW DOWN AS IT MOVES
FROM CENTRAL MINNESOTA TO THE ARROWHEAD BY 12Z FRI. STRONG FORCING
FROM THE LEFT EXIT REGION OF A 100+ KT JETSTREAK...MORE FOR THE NW
CWA...AND -DIVQ AHEAD OF THE UPPER LOW IN CONJUNCTION WITH AN
APPROACHING EASTWARD MOVING COLD FRONT DUE TO MOVE INTO THE WESTERN
ZONES BY AROUND 06Z WILL MEAN ANOTHER AREA OF RAIN AND THUNDERSTORMS
WILL PROGRESS ACROSS THE CWA BY LATE EVENING INTO THE OVERNIGHT
HOURS. DYNAMICS REMAIN VERY IMPRESSIVE WITH 0-6KM BULK SHEAR
UPWARDS OF 70KTS AND 925-850MB MU CAPES AROUND 1000 J/KG.
ADDITIONALLY...WITH COOLING TEMPERATURES ALOFT...FREEZING
TEMPERATURES COOL UNDER 10KFT WITH A LIFTED INDEX AROUND -6C...AND
EQUILIBRIUM LEVELS LESS THAN 30KFT. THEREFORE...THE THREAT OF
LOW-TOPPED SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL REMAINS
THROUGH THE NIGHT...ESPECIALLY WHERE INSTABILITY WILL BE THE
GREATEST SE OF A LINE FROM TVC TO APN BETWEEN 03-09Z.
MPC
LATER PERIODS...WITH THE POTENTIAL FOR HIGH IMPACT WEATHER IN THE
SHORT TERM...WILL NOT/CAN NOT SPEND AS MUCH TIME ON THE LATER
PERIODS AS USUAL. STACKED LOW...OVER WESTERN SUPERIOR DAYBREAK
FRIDAY...WILL SLOWLY WOBBLE NE ACROSS THE LAKE DURING THE DAY. THE
LOW WILL THEN ACCELERATE NE TOWARD JAMES BAY BY SATURDAY...WHILE
UPPER RIDGING ARRIVES FROM THE WEST. PRECIP TRENDS THRU SATURDAY ARE
THE MAIN CONCERN.
MODELS...THE GFS HAS SOMETHING OF A NORTHWARD WOBBLE IN THE TRACK OF
THE UPPER LOW LATE FRIDAY AND EARLY FRIDAY NIGHT...BEFORE THE NAM
CATCHES UP AGAIN. ECMWF/NGM ARE POSITIONED NICELY BETWEEN THE TWO
MODELS...AND A COMPROMISE SOLUTION LOOKS VERY GOOD.
FRIDAY...AS MENTIONED ABOVE...STACKED LOW WILL SLOWLY PINWHEEL
ACROSS SUPERIOR DURING THE DAY. SHOWERS/STORMS ASSOCIATED WITH THE
COLD FRONT SHOULD BE OFF TO THE EAST AT DAYBREAK (THOUGH PERHAPS NOT
BY MUCH). MOST OF THE FORECAST AREA WILL BE UNDER THE POST-FRONTAL
DRY SLOT AT DAWN...AND SHOULD BE LITTLE PRECIP AT THAT MOMENT EXCEPT
FOR SPOTTY SHOWERS WELL WEST OF I-75. HOWEVER...WRAPAROUND MOISTURE
WILL SURGE BACK INTO THE REGION...AND WET WEATHER WILL RETURN WITH
IT. WITH 850MB TEMPS DROPPING TO 4C OVER NORTHERN LAKE MI (DELTA T/S
AROUND 11)...SOME LAKE ENHANCEMENT IN SW LOW LEVEL FLOW LOCALES WILL
OCCUR. CATEGORICAL POPS IN ORDER FOR THESE PLACES (EASTERN UPPER/NW
AND FAR NORTHERN LOWER MI)...WITH LIKELY POPS APN/HTL AND POINTS
EAST. MAX TEMPS WILL BE LOW-MID 60S AND IN MOST PLACES RIGHT AT
DAWN...WITH TEMPS FALLING THRU THE 50S DURING THE DAY. HOWEVER...
EASTERN ZONES WILL SEE A BIT OF A DIURNAL CLIMB BEFORE COLD
ADVECTION STRENGTHENS.
FRIDAY NIGHT...DEEPER MOISTURE WILL BE EXTREMELY SLOW TO GIVE
WAY...EVEN AS THE LOW STARTS TO PULL OUT TO THE NE. 850-700MB RH
LEVELS ARE STILL ABOVE 90S PERCENT THRU 12Z. 1000-850MB WINDS WILL
VEER FROM SW TO W THRU THE NIGHT...WHICH WILL EVENTUALLY PLACE THE
MOST WIDESPREAD LAKE ENHANCED SHOWERS BETWEEN GRAYLING AND THE
BRIDGE. 850MB TEMPS AS LOW AS 3C WILL DEFINITELY KEEP LAKE MI IN
PLAY TO ASSIST PRECIP DEVELOPMENT...AS WILL PERSISTENT DEEP
CYCLONICALLY CURVED FLOW. WILL BOOST POPS TO LIKELY ACROSS A GOOD
PORTION OF EASTERN UPPER/NW AND N CENTRAL LOWER MI. MIN TEMPS WILL
BE MAINLY AROUND 50F.
SATURDAY...WE WILL SEE EMPHATIC DRYING DURING THE DAY...AS A RATHER
SHARP UPPER RIDGE BUILDS INTO THE WESTERN LAKES IN THE AFTERNOON.
WILL KEEP A CHANCE OF SHOWERS NORTH OF M-72 IN THE MORNING...WITH
DRY WX AFTER 18Z/2PM. THE 850MB THERMAL TROF GETS KICKED
DOWNSTREAM... WITH 850MB TEMPS CLIMBING THRU THE SINGLE DIGITS
DURING THE DAY. COMBINED WITH PARTIAL SUNSHINE (MORE SUN IN THE SW
THAN NE)...AND TEMPS WILL STILL BE PRETTY DECENT...FROM MID 50S
NORTH TO PERHAPS MID 60S FAR SOUTH.
REST OF THE FORECAST...SUNDAY STILL LOOKS AWFULLY NICE...AS THE
500MB RIDGE AXIS MOVES DOWNSTREAM AND DEEP SW FLOW COMMENCES. SHOULD
SEE AN INCREASE IN CIRRUS DURING THE DAY...BUT OTHERWISE ABUNDANT
SUNSHINE AND TEMPS FROM AROUND 60 NORTH TO AROUND 70 SOUTH. AFTER
THAT...THERE ARE ISSUES. MODELS STRUGGLING IN THE SHORT TERM WITH AN
UPPER TROF MOVING THRU THE WESTERN STATES THIS WEEKEND. THERE ARE A
VAST ARRAY OF DIFFERENCES BETWEEN THE MODELS BY THE TIME THIS MIGHT
BECOME A PLAYER HERE NEXT WEEK. THE GFS BRINGS A HIGH-AMPLITUDE TROF
INTO THE AREA MONDAY NIGHT...WITH RAIN OR A RAIN/SNOW MIX LIKELY.
THE ECMWF LEAVES MOST OF THE ENERGY IN A CUTOFF LOW OVER NEW
MEX...BRINGING A RATHER LOW AMPLITUDE TROF ACROSS SOUTHERN CANADA
MONDAY NIGHT. WILL NOT MAKE MAJOR CHANGES GIVEN THE ABOVE
SCENARIO...WITH A CHANCE OF RAIN ACROSS THE FORECAST AREA MONDAY
THRU TUESDAY...AND TEMPS SLIPPING BACK TO SEASONABLE LEVELS.
ZOLTOWSKI
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 2 PM THIS AFTERNOON TO 5 AM EDT FRIDAY FOR
LMZ323-341-342-344>346.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT FRIDAY
FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT FRIDAY
FOR LSZ321-322.
&&Hazardous weather outlook, Oct 18, 11:57 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1157 AM EDT THU OCT 18 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1157 AM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTHERN MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ESPECIALLY SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN BETWEEN 4 PM AND MIDNIGHT. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS ALSO A THREAT FOR LARGE HAIL UP TO QUARTER SIZE IN DIAMETER. GALES ARE EXPECTED THROUGH TONIGHT ACROSS ALL NEARSHORE ZONES OF NORTHERN LAKE MICHIGAN. WINDS WILL BE GUSTY REGARDLESS OF SHOWERS AND STORMS THIS AFTERNOON AND TONIGHT. MANY AREAS OF NORTHERN MICHIGAN CAN EXPECT GUSTS OF 30 TO 40 MPH OUT OF THE SOUTH DUE TO SUCH A STRONG AND DEEP LOW PRESSURE SYSTEM WHICH WILL RESIDE ALONG THE MINNESOTA AND WISCONSIN BORDER. THESE STRONGER WINDS WILL BE PRIMARILY FELT ALONG THE LAKE MICHIGAN SHORELINE AND IN THE HIGHER TERRAIN OF INTERIOR NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. ADAM
In the hours before
Local storm report, Oct 18, 4:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL MANCELONA 44.90N 85.06W
10/18/2007 M0.75 INCH ANTRIM MI TRAINED SPOTTER
IN DOWNTOWN MANCELONA
&&
LUTZLocal storm report, Oct 18, 4:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
438 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 W ELMIRA 45.07N 84.89W
10/18/2007 M0.88 INCH ANTRIM MI TRAINED SPOTTER
&&
LUTZLocal storm report, Oct 18, 4:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
440 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 W ELMIRA 45.07N 84.87W
10/18/2007 M1.50 INCH ANTRIM MI TRAINED SPOTTER
&&
LUTZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:51 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Kalkaska | 54 min |
| Oct 18, 4:02 PM EDT | Tornado Warning | APX | Missaukee, Roscommon | 43 min |
| Oct 18, 4:37 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Otsego | 37 min |
| Oct 18, 4:59 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 61 min |
| Oct 18, 5:33 PM EDT | Tornado Warning | APX | Cheboygan, Presque Isle | 38 min |
| Oct 18, 6:28 PM EDT | Tornado Warning | APX | Alpena, Montmorency, Presque Isle | 26 min |
| Oct 18, 6:41 PM EDT | Special Marine Warning | APX | 41 min | |
| Oct 18, 7:05 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 40 min |
| Oct 18, 7:18 PM EDT | Special Marine Warning | APX | 87 min | |
| Oct 18, 7:19 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon | 41 min |
| Oct 18, 7:25 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet | 65 min |
| Oct 18, 7:26 PM EDT | Special Marine Warning | APX | 64 min | |
| Oct 18, 7:30 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee | 45 min |
| Oct 18, 7:38 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Kalkaska, Otsego | 52 min |
| Oct 18, 7:46 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Montmorency, Otsego, Presque Isle | 23 min |
| Oct 18, 7:49 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Manistee, Missaukee, Wexford | 56 min |
| Oct 18, 7:49 PM EDT | Tornado Warning | APX | Antrim, Kalkaska | 41 min |
| Oct 18, 7:56 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Oscoda, Roscommon | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.